Show simple item record

dc.contributor.authorChao, John C.
dc.contributor.authorSwanson, Norman R.
dc.contributor.authorHausman, Jerry A.
dc.contributor.authorNewey, Whitney K.
dc.contributor.authorWoutersen, Tiemen
dc.date.accessioned2013-12-06T13:29:06Z
dc.date.available2013-12-06T13:29:06Z
dc.date.issued2011-09
dc.identifier.issn0266-4666
dc.identifier.issn1469-4360
dc.identifier.urihttp://hdl.handle.net/1721.1/82651
dc.description.abstractThis paper derives the limiting distributions of alternative jackknife instrumental variables (JIV) estimators and gives formulas for accompanying consistent standard errors in the presence of heteroskedasticity and many instruments. The asymptotic framework includes the many instrument sequence of Bekker (1994, Econometrica 62, 657–681) and the many weak instrument sequence of Chao and Swanson (2005, Econometrica 73, 1673–1691). We show that JIV estimators are asymptotically normal and that standard errors are consistent provided that as n→∞, where K[subscript n] and r[subscript n] denote, respectively, the number of instruments and the concentration parameter. This is in contrast to the asymptotic behavior of such classical instrumental variables estimators as limited information maximum likelihood, bias-corrected two-stage least squares, and two-stage least squares, all of which are inconsistent in the presence of heteroskedasticity, unless K[subscript n]/r[subscript n]→0. We also show that the rate of convergence and the form of the asymptotic covariance matrix of the JIV estimators will in general depend on the strength of the instruments as measured by the relative orders of magnitude of r[subscript n] and K[subscript n].en_US
dc.language.isoen_US
dc.publisherCambridge University Pressen_US
dc.relation.isversionofhttp://dx.doi.org/10.1017/s0266466611000120en_US
dc.rightsArticle is made available in accordance with the publisher's policy and may be subject to US copyright law. Please refer to the publisher's site for terms of use.en_US
dc.sourceOther univ. web domainen_US
dc.titleASYMPTOTIC DISTRIBUTION OF JIVE IN A HETEROSKEDASTIC IV REGRESSION WITH MANY INSTRUMENTSen_US
dc.typeArticleen_US
dc.identifier.citationChao, John C., Norman R. Swanson, Jerry A. Hausman, Whitney K. Newey, and Tiemen Woutersen. “ASYMPTOTIC DISTRIBUTION OF JIVE IN A HETEROSKEDASTIC IV REGRESSION WITH MANY INSTRUMENTS.” Econometric Theory 28, no. 01 (February 13, 2012): 42-86. © Cambridge University Press 2011en_US
dc.contributor.departmentMassachusetts Institute of Technology. Department of Economicsen_US
dc.contributor.mitauthorHausman, Jerry A.en_US
dc.contributor.mitauthorNewey, Whitney K.en_US
dc.relation.journalEconometric Theoryen_US
dc.eprint.versionFinal published versionen_US
dc.type.urihttp://purl.org/eprint/type/JournalArticleen_US
eprint.statushttp://purl.org/eprint/status/PeerRevieweden_US
dspace.orderedauthorsChao, John C.; Swanson, Norman R.; Hausman, Jerry A.; Newey, Whitney K.; Woutersen, Tiemenen_US
dc.identifier.orcidhttps://orcid.org/0000-0003-2699-4704
dc.identifier.orcidhttps://orcid.org/0000-0002-5433-9435
mit.licensePUBLISHER_POLICYen_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record